Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 90, NWS Shreveport, LA

May 27, 2001McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at May 27, 2001, 9:29 PM CDT for McCurtain County, Oklahoma. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 27, 2001, 9:29 PM CDT (02:29 UTC)
Expired
May 27, 2001, 10:00 PM CDT
In force
31 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 9:55 PM CDTHail 2.75Eagletown, OKHail smashed a windshield out of a motorists car. Car was sitting still at the time.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 5:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2794 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.8
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 280229
SVRSHV
OKC089-280300-
/NEW.KSHV.SV.W.0125.280229-280300/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
929 PM CDT SUN MAY 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1000 PM CDT

* AT 929 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM NEAR EAGLETOWN...
  MOVING EAST AT 10 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
UNTIL 1000 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:00 PM CDT, 7 hours 29 minutes earlier.

Area forecast discussion, May 27, 2:00 PM CDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CDT SUN MAY 27 2001

ETA AND AVN MODELS DIFFERENCES ARE SUBTLE IN THE FIRST 24 TO 36
HOURS...BUT IMPORTANT. BOTH MODELS PROG A COUPLING UPPER LEVEL JET
STREAK SCENARIO FOR 12Z MONDAY...WITH THE RIGHT REAR OF THE JET
STREAK ROTATING AROUND THE UPPER LOW IN THE NORTHEAST...AND THE LEFT
FRONT OF A WEAKER JET STREAK ORIENTED NORTHWEST TO SOUTHEAST OVER
TX. THE ETA DEPICTS STRONG UPPER LEVEL AGEOSTROPHIC DIVERGENCE
ASSOCIATED WITH THESE JET STREAKS OVER THE NORTH HALF OF THE FOUR STATE
AREA BY 12Z MONDAY. THE AVN ALSO HAS STRONG DIVERGENCE IN THE UPPER
LEVELS...BUT IT IS A LITTLE FARTHER NORTH...OVER AR. WATCHING THE
CONVECTION DEVELOP OVER KANSAS THIS AFTERNOON WOULD LEAD ME TO
BELIEVE THE AVN IS CORRECT BEING FARTHER NORTH OVER AR...BUT THE
LOCAL WORKSTATION ETA ALSO SHOWS CONVECTION EXPLODING OVER SOUTHEAST
OK AND NORTHEAST TX BETWEEN 03Z AND 06Z TONIGHT. ANOTHER INTERESTING
FEATURE IS BOTH MODELS STRENTHEN THE SURFACE FRONT TONIGHT ALONG A
EAST TO WEST LINE IN THE NORTHERN PART OF THE FOUR STATE AREA. WILL
GO WITH RATHER HIGH POPS...AND THE MENTION OF SEVERE STORMS IN
SOUTHEAST OK...EXTREME NORTHEAST TX...AND SOUTHWEST AR TONIGHT. THE
SAME TYPE SCENARIO...ONLY WITH WEAKER FORCING...MAY SET UP MONDAY
NIGHT AND TUESDAY MORNING. A SHORT WAVE IS PROGGED TO MOVE OVER THE
AREA WEDNESDAY...WITH CONVECTION PROBABLY LINGERING UNTIL THURSDAY
OR FRIDAY. WEATHER SHOULD BY DRY BY SATURDAY AND SUNDAY.

3

SHV 70/86/69/86 3423
MLU 70/86/69/86 3433
TXK 68/83/66/86 5434
TYR 70/87/68/86 3322
LFK 69/88/70/88 2222

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 1:35 AM CDTSevere Thunderstorm WarningSHVMcCurtain60 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.